Thunderstorm Wind, Onslow
- When
- November 12, 11:55 AM EST
- Where
- Onslow County, North Topsail Beach
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.483, -77.417
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Nov 12, 9:00 AM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 900 AM EST TUE NOV 12 2002 RDR SHOWS LIMITED SHRA ACTVTY OVER ERN NC WITH WIDESPREAD SHRA/TSRA MAINLY ALONG AND WEST OF I95. WIND FIELDS ARE FAVORABLE FOR SVR WITH GOOD DEAL OF HELICITY AT LOW LVLS AND DIFL ALOFT. UNLIKE YSTRDY LOW LVL WINDS WL BE INCREASING INTO THE AFTN AS LOW PRES ORGANIZES ACRS CNTRL NC...ENHANCING SVR POTENTIAL. LIMITING FACTOR IS INSTAB...MODIFIED SOUNDING WITH HIGHS IN THE LOWER 70S YIELDS CAPES BELOW 1000...IF WE CAN WARM INTO THE MID/UPR 70S THEN CAPES WOULD APPROACH 1500 WITH SVR A BETTER BET. CRNT FCST LOOKS GOOD...WILL MONITOR TEMPS AND UPDATE IF NEEDED. CWF: LULL IN WINDS THE PAST FEW HOURS WITH LITTLE GRDNT. DESPITE LIGHT WINDS SEAS ARE STILL AROUND 6 FEET AT FPSN7 AND AS SRLY WINDS INCRS THIS AFTN THE SEAS SHLD INCRS A BIT. WL GO WITH SCA ALL CSTL WTRS WITH UPDATE. FOR SOUNDS WILL KEEP SCEC WITH WINDS JUST BELOW SCA LVLS. .MHX...SCA CSTL WTRS. RF
NCZ029-044>047-079>081-091>095-098-103-104-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 456 AM EST TUE NOV 12 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE DAMAGING WINDS. THE MOST LIKELY TIME WILL BE LATE MORNING UNTIL MID AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... THERE IS A POSSIBILITY THAT SPOTTERS MAY BE NEEDED TODAY. .DAYS TWO THROUGH SEVEN... THERE IS LITTLE RISK OF SEVERE WEATHER DURING THE PERIOD. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. WS
NCZ029-044>047-079>081-090>095-098-103-104-121715- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 623 AM EST TUE NOV 12 2002 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN NORTH CAROLINA THIS AFTERNOON AND EVENING... A LOW PRESSURE CENTER WILL MOVE NORTHEAST ALONG A STALLED FRONTAL BOUNDARY OVER WEST-CENTRAL NORTH CAROLINA TODAY...AND THEN PUSH THE FRONT INTO EASTERN NORTH CAROLINA THIS EVENING. A MOIST UNSTABLE AIR MASS WILL BE OVER THE AREA AHEAD OF THE FRONT...RESULTING IN NUMEROUS SHOWERS AND WIDELY SCATTERED THUNDERSTORMS THROUGH TONIGHT. A FEW OF THE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. PEOPLE ACROSS EASTERN NORTH CAROLINA SHOULD CLOSELY FOLLOW NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS POSSIBLE SEVERE WEATHER. SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR THIS EVENING. JBM
The Morehead City radar (KMHX), 59 km away, was scanning. The volume nearest the first event began at 16:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2002Every state in 2002This day in weather historyWarnings in North Carolina, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322890.